Duragesic Overdose Symptoms and Treatment

Duragesic is the brand name for a narcotic pain medicine containing fentanyl. It is administered as a skin patch and is usually prescribed to treat chronic, moderate to severe pain. Duragesic is not intended for use in treating mild pain, occasional pain, or pain associated with surgery. “Duragesic overdose symptoms can occur when you have taken more of this medication…” Duragesic overdose symptoms can occur when you have taken more of this medication than the amount recommended by your doctor, if the patch is incorrectly applied or exposed to heat, or if you have combined it with another drug or alcohol.

Did You Know?

Duragesic is released slowly through the skin and into the body. It works to relieve pain for up to three days. It is a strong medication that is usually only prescribed when less powerful medications have proven ineffective at relieving your pain or when constant pain relief is needed.

How Overdose Occurs

Because this medication is prescribed as a skin patch and absorbed into your skin, there are several ways in which Duragesic overdose symptoms can be caused. Some of these include:

  • Heat exposure, such as going into a sauna or hot tub or using a heating pad, increases the amount of the drug absorbed through your skin, which can lead to overdose.
  • Consuming alcohol while wearing Duragesic patches can increase the effects of this drug, which may lead to serious respiratory issues.
  • Taking medications that make you drowsy like cold medicine, pain relievers or muscle relaxers, or anxiety and depression medications while wearing a Duragesic patch can lead to extreme drowsiness or breathing problems.
  • Chemicals in soaps, oils, and lotions can increase the amount of Duragesic that your skin absorbs, which can cause Duragesic overdose symptoms. You should wash your skin with clean water to remove these substances before applying the patch.
  • Wearing two or more Duragesic patches at once, or applying to your patches twice in a row to the same area of skin, can affect the rate at which it is absorbed into your skin.

“…there are several ways in which Duragesic overdose symptoms can be caused. “ People who are addicted to alcohol or drugs may be at a higher risk of experiencing Duragesic overdose symptoms than those who are not, because many of these substances can increase the severity of this drug’s effects. If you are using Duragesic and are also addicted to a substance such as alcohol, call 1-888-287-0471 Who Answers? for free, confidential and expert advice about your options regarding addiction treatment.

Duragesic Overdose Symptoms

projectknow-shutter114721105-passed-out-manDuragesic overdose symptoms can occur intentionally or accidentally, because this medication can impair your judgement or reactions. The most common signs of an overdose on Duragesic include:

  • Slowed breathing
  • Dizziness
  • Extreme weakness or fatigue
  • Constricted pupils
  • Clammy or cold skin
  • Fainting
  • Impaired cognition
  • Impaired motor skills
  • Confusion

In addition to these symptoms, some patients may experience severe skin rash, slowed or impaired breathing, or swelling of the throat, lips, tongue or face. These indicate a severe allergic reaction may be occurring, and you should remove the Duragesic patch and contact emergencies services or the National Poison Control Center at 1-888-287-0471 Who Answers? .

Overdose Treatment

In most cases, medical personnel will administer Duragesic overdose treatment symptomatically. In the event of hypoventilation or apnea, oxygen is usually administered, and breathing may be assisted or controlled using a machine.

Duragesic overdose symptoms are usually monitored for at least 24 hours so medical personnel can maintain your body temperature and fluid levels, and to ensure that no additional symptoms develop.

Factoid:

  • Duragesic contains fentanyl. The National Library of Medicine warns that when medications containing fentanyl are used illicitly, they are often taken via routes that enable the drug to be absorbed more rapidly into the body than recommended, such as injecting, smoking, or snorting. Abusing Duragesic in this manner can increase the risk of overdose.
  • Because Duragesic can be habit-forming, it can also become an addiction. If you have experienced Duragesic overdose symptoms or are concerned you may be forming a dependency on this medication, we can help. Call 1-888-287-0471 Who Answers? to discuss your treatment options.
ProjectKnow.com is operated by Recovery Brands LLC, a subsidiary of American Addiction Centers, Inc. Learn more about what this means here
Call Today
1-888-287-0471 Who Answers?